MAUDE Adverse Event Report: PROGAV VALVE; HYDROCEPHALUS MANAGEMENT

PROGAV VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV410T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the valve was manufactured by a qualified employee in july 2006.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav has a normal pressure range of 0 to 20 cmh20.The valve was inspected as article fv410t.All parameters of the valve have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the progav® valve was returned submersed in an unidentified liquid in the provided return kit.Visual inspection: besides scratches, no significant deformations or damage to the valve were detected during the visual inspection.However, a measurement of the plane parallelism revealed that the valve was outside the permitted tolerance.Additional the progav housing was measured which confirmed the presence of a deformation.Permeability test: a permeability test has shown that the valve had a blockage.Adjustment test: the valve was tested and was not able to be adjusted throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function was not operational.The rotor no longer performed as intended.Computer controlled test: a computer controlled test was not able to be performed because the valve was not penetrable.Result: first, a visual inspection of the valve was performed.Besides scratches, no significant deformations or damage to the valve were detected during the visual inspection.However, a measurement of the plane parallelism revealed that the valve was outside the permitted tolerance.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was neither permeable or adjustable.The brake was defective so the brake force and brake functionality tests were not able to be performed.Additionally, since the valve had a blockage, an investigation of the suspected over-drainage was not possible.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of adjustment problems was able to be substantiated which was likely due to the defect of the brake.The cause of the deformation of the progav valve and the resultant defect of the rotor could not be determined.However, significant outside pressure, for example, by too much force from the adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a progav valve (part # fv410t) was implanted during a procedure performed in (b)(6) 2006.According to the complainant, the valve was suspected of operating in over-drainage and adjusted itself.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Height: 120 centimeters (cm).

Brand Name
PROGAV VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
MDR Report Key12747002
Report Number3004721439-2021-00738
Device Sequence Number4480950
Product Code JXG
UDI-Device Identifier04041906132071
UDI-Public4041906132071
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2011
Device Model NumberFV410T
Device Catalogue NumberFV410T
Device Lot Number20005498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient Weight27